MAUDE Adverse Event Report: BIOSENSE WEBSTER INC QDOT MICRO; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION

BIOSENSE WEBSTER INC QDOT MICRO; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Catalog Number D139504
Medical Device Problem Codes Signal Artifact/Noise (1036); Device Contamination with Body Fluid (2317); Device Sensing Problem (2917)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/03/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device evaluation details: the qdot micro device was returned to johnson and johnson medtech for evaluation.Visual inspection, electrical test, temperature, and impedance test, and patency test, of the returned device were performed following johnson and johnson medtech procedures.Visual analysis revealed char between the pebax and the electrode.The device was inspected at the pebax section and reddish material was observed inside the pebax.Microscopic examination showed a separation between the pebax and the electrode.An electrical test was performed, and no electrical issues were found.The temperature and impedance test was performed and the device was found working correctly.No temperature, or impedance issues were observed.A patency test was performed, and the device was flushing correctly, no obstructed holes were observed.No irrigation issues were observed.A manufacturing record evaluation was performed for the finished device, and no internal action was found during the review.The char issue reported by the customer was confirmed, the reddish material inside the pebax could be related to the electrical and impedance issue reported by the customer.The root cause of the pebax separation is related to the manufacturing process of the device.It should be noted that char is a physical phenomenon of radiofrequency, it can be the normal result of the ablation process.The carto 3 instructions for use contain the following recommendation: ecg noise is typically generated as the result of the improper connection of the body surface ecg patch to the patient.This noise is the most significant during ablation.To resolve this situation, verify the proper connection.It is recommended to turn off the notch filter for this verification.The instruction for use (ifu) contains the following warnings and precautions: monitor the catheter tip temperature response throughout the procedure to ensure adequate irrigation.If temperature increases very rapidly during rf application, power delivery should be interrupted.The irrigation system must be rechecked prior to restarting rf application.Note: the displayed temperature represents the temperature of the electrode only, not the temperature of the tissue.When rf energy is interrupted for either a temperature or an impedance rise (the set limit is exceeded), the catheter should be removed, and the tip should be inspected for char/coagulum that may be present on the tip.If present, do not continue the procedure with the same catheter and replace the catheter.If no char/coagulum is present, flush the tip to ensure the irrigation holes are not plugged prior to reinsertion of the catheter inside the patient body.As part of j&j medtech¿s quality process, all devices are manufactured, inspected, and released to approved specifications.An internal corrective action has been opened to address manufacturing opportunities related to the force sensor sleeve insolation to prevent fluids to get inside into the device.Explanation of codes: investigation findings: contamination of environment by device (c1503) / investigation conclusions: cause not established (d15) / component code: cautery tip (g01002) were selected as related to the customer¿s reported ¿char¿ issue.In addition, biosense webster inc.Analysis finding of the ¿char¿.Investigation findings: mechanical problem identified (c07) / investigation conclusions: cause traced to manufacturing (d03) / component code: sleeve (g04115) were selected as related to the customer¿s reported ¿noise and impedance¿ issues.In addition, biosense webster inc.Analysis finding of the ¿reddish material was observed inside the pebax and separation between the pebax and the electrode¿.Investigation findings: manufacturing process problem identified (c16) / investigation conclusions: cause traced to manufacturing (d03) / component code: sleeve (g04115) were selected as related to the customer¿s reported ¿noise and impedance¿ issues.In addition, biosense webster inc.Analysis finding of the ¿reddish material was observed inside the pebax and separation between the pebax and the electrode¿.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent an ischemic ventricular tachycardia (isvt) procedure with a qdot micro catheter for which biosense webster¿s product analysis lab (pal) identified a separation between the pebax and the electrode.Initially reported that there was noise on the ablation catheter signals on both the carto 3 system and the recording system.The physician removed the catheter to inspect for char and there was a very small amount of char on the catheter.The catheter was replaced and the issue was resolved.The procedure was continued.There was no impedance spikes during the procedure.There was no patient consequence reported.The catheter was brand new from biosense webster, inc.Box packaging.` additional information was received.The char was on the tip electrode.No errors were present, no issues noted other than noise.Patient was anticoagulated, act practice 350 or above, maintained through case.Correct catheter settings were selected on the generator.No issues with flow rate change at the start of the ablation.The duration of ablation used was less than 60 seconds.The specific time was unknown for the average contact force, but never received red flashing which is set at 40 grams so unlikely to have high force.Irrigation was used as directed.The pre-ablation high setting was 5 seconds.Heparinized saline was used.The settings were set at resp adjustment on, stability 2, time 3, force over time 25% over 3 g, tag size 3.There was appropriate impedance values and an impedance delta on ablation as expected, 5-10 ohms.The biosense webster, inc.Product analysis lab received the device for evaluation and per the evaluation completion on 02-dec-2025 observed char between the pebax and the electrode.The device was inspected at the pebax section and reddish material was observed inside the pebax.Microscopic examination showed a separation between the pebax and the electrode.The event was originally considered non-reportable, however, bwi became aware of a separation between the pebax and the electrode on 02-dec-2025 and have assessed this returned condition as reportable.
 
Additional Manufacturer Narrative
During an internal review on 29-dec-2025, noted a correction to the 3500a initial under h6.Medical device problem code.In error, included ¿device sensing problem (b)(6)¿.Therefore, removed.In addition, the product investigation was reopened to clarify/correct the investigation findings which resulted in the following updated investigation on 29-dec-2025.The qdot micro device was returned to johnson and johnson medtech for evaluation.Visual inspection, electrical test, temperature, and impedance test, and patency test, of the returned device were performed following johnson and johnson medtech procedures.Visual analysis revealed char between pebax and electrode.The device was inspected at the pebax section and reddish material was observed inside the pebax.Microscopic examination showed a separation between the pebax and electrode.An electrical test was performed, and no electrical issues were found.The temperature and impedance test was performed and the device was found working correctly.No temperature, or impedance issues were observed.A patency test was performed, and the device was flushing correctly, no obstructed holes were observed.No irrigation issues were observed.A manufacturing record evaluation was performed for the finished device, and no non-conformance was found during the review.The char issue reported by the customer was confirmed, the reddish material inside the pebax could be related to the electrical issue reported by the customer.The root cause of the pebax separation is related to the manufacturing process of the device.It should be noted that char is a physical phenomenon of radiofrequency, it can be the normal result of the ablation process.- the carto 3 instructions for use contain the following recommendation: ecg noise is typically generated as the result of the improper connection of the body surface ecg patch to the patient.This noise is the most significant during ablation.To resolve this situation, verify the proper connection.It is recommended to turn off the notch filter for this verification.- the instruction for use (ifu) contains the following warnings and precautions: monitor the catheter tip temperature response throughout the procedure to ensure adequate irrigation.If temperature increases very rapidly during rf application, power delivery should be interrupted.The irrigation system must be rechecked prior to restarting rf application.Note: the displayed temperature represents the temperature of the electrode only, not the temperature of the tissue.The catheter should be removed, and the tip should be inspected for char/coagulum that may be present on the tip.If present, do not continue the procedure with the same catheter and replace the catheter.If no char/coagulum is present, flush the tip to ensure the irrigation holes are not plugged prior to reinsertion of the catheter inside the patient body.As part of j&j medtech¿s quality process, all devices are manufactured, inspected, and released to approved specifications.An internal corrective action has been opened to address manufacturing opportunities related to the force sensor sleeve insolation to prevent fluids to get inside into the device.Explanation of codes: -investigation findings: contamination of environment by device (c1503) / investigation conclusions: cause not established (d15) / component code: cautery tip (g01002) were selected as related to the customer¿s reported ¿char¿ issue.In addition, biosense webster inc.Analysis finding of the ¿char¿.-investigation findings: mechanical problem identified (c07) / investigation conclusions: cause traced to manufacturing (d03) / component code: sleeve (g04115) were selected as related to the customer¿s reported ¿noise¿ issue.In addition, biosense webster inc.Analysis finding of the ¿reddish material was observed inside the pebax and separation between the pebax and the electrode¿.-investigation findings: manufacturing process problem identified (c16) / investigation conclusions: cause traced to manufacturing (d03) / component code: sleeve (g04115) were selected as related to the customer¿s reported ¿noise¿ issue.In addition, biosense webster inc.Analysis finding of the ¿reddish material was observed inside the pebax and separation between the pebax and the electrode¿.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
QDOT MICRO
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key23903984
Report Number2029046-2025-04316
Device Sequence Number7707835
Product Code OAE
UDI-Device Identifier10846835016741
UDI-Public(01)10846835016741(11)250201(17)280131(10)31552752L
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P210027
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberD139504
Device Lot Number31552752L
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/11/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/02/2025
Supplement Date Received by Manufacturer12/29/2025
Initial Report FDA Received Date12/28/2025
Supplement Report FDA Received Date12/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/01/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown